Skip to main content
Log in

Continuity of the flow map for symmetric hyperbolic systems and its application to the Euler-Poisson system

Journal d'Analyse Mathématique Aims and scope

Cite this article

Abstract

We show the continuity of the flow map for quasilinear symmetric hyperbolic systems with general right-hand sides in different functional setting, including weighted Sobolev spaces Hs δ. An essential tool to achieve the continuity of the flow map is a new type of energy estimate, which we call a low regularity energy estimate. We then apply these results to the Euler-Poisson system which describes various systems of physical interest.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Institutional subscriptions

Similar content being viewed by others

References

  1. H. Beirão da Veiga, Data dependence in the mathematical theory of compressible inviscid fluids, Arch. Rational Mech. Anal. 119 (1992), 109–127.

    Article  MathSciNet  Google Scholar 

  2. H. Bahouri, J. Chemin and R. Danchin, Fourier Analysis and Nonlinear Partial Differential Equations, Springer, Heidelberg-London-New York, 2011.

    Book  Google Scholar 

  3. U. Brauer and L. Karp, Local existence of solutions of self gravitating relativistic perfect fluids, Comm. Math. Phys. 325 (2014), 105–141.

    Article  MathSciNet  Google Scholar 

  4. U. Brauer and L. Karp, Elliptic equations in weighted Besov spaces on asymptotically flat Riemannian manifolds, Manuscripta Math. 148 (2015), 59–97.

    Article  MathSciNet  Google Scholar 

  5. U. Brauer and L. Karp, Local existence of solutions to the Euler-Poisson system, including densities without compact support, J. Differential Equations 264 (2018), 755–785.

    Article  MathSciNet  Google Scholar 

  6. U. Brauer, An existence theorem for perturbed newtonian cosmological models, J. Math. Phys. 33 (1992), 1224–1233.

    Article  MathSciNet  Google Scholar 

  7. M. Cantor, Spaces of functions with asymptotic conditions onn, Indiana Univ. Math. J. 24 (1975), 897–902.

    Article  MathSciNet  Google Scholar 

  8. Y. Choquet-Bruhat and D. Christodoulou, Elliptic systems in Hs,δ spaces on manifolds which are euclidian at infinity, Acta Math. 146 (1981), 129–150.

    Article  MathSciNet  Google Scholar 

  9. D. Christodoulou, The Action Principle and Partial Differential Equations, Princeton University Press, Princeton, NJ, 2000.

    Book  Google Scholar 

  10. A. E. Fischer and J. E. Marsden, The Einstein evolution equations as a first-order quasi-linear symmetric hyperbolic system, Comm. Math. Phys. 28 (1972), 1–38.

    Article  MathSciNet  Google Scholar 

  11. T. Kato, The Cauchy problem for quasi-linear symmetric hyperbolic systems, Arch. Ration. Mech. Anal. 58 (1975), 181–205.

    Article  MathSciNet  Google Scholar 

  12. T. Kato, Quasi-linear equations of evolution, with applications to partial differential equations, in Spectral Theory and Differential Equations, Springer, Berlin, 1975, pp. 25–70.

    Chapter  Google Scholar 

  13. D. Kateb, On the boundedness of the mapping f → |f|µ, µ 1 on Besov spaces, Math. Nachr. 248/249 (2003), 110–128.

    Article  MathSciNet  Google Scholar 

  14. T. Kato and C. Y. Lai, Nonlinear evolution equations and the Euler flow, J. Funct. Anal. 56 (1984), 15–28.

    Article  MathSciNet  Google Scholar 

  15. T. Kato and G. Ponce, Commutator estimates and the Euler and Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), 891–907.

    Article  MathSciNet  Google Scholar 

  16. J. M. Lee and T. H. Parker, The Yamabe problem, Bull. Amer. Math. Soc. (N.S.) 17 (1987), 37–91.

    Article  MathSciNet  Google Scholar 

  17. A. Majda, Compressible Fluid Flow and Systems of Conservation Laws in Several Space Variables, Springer, New York, 1984.

    Book  Google Scholar 

  18. T. Makino, On a local existence theorem for the evolution equation of gaseous stars, in Patterns and Waves, North Holland, Amsterdam, 1986, pp. 459–479.

    Google Scholar 

  19. D. Maxwell, Rough solutions of the Einstein constraint equations, J. Reine Angew. Math. 590 (2006), 1–29.

    Article  MathSciNet  Google Scholar 

  20. L. Nirenberg and H. Walker, The null spaces of elliptic differential operators inn, J. Math. Anal. Appl. 42 (1973), 271–301.

    Article  MathSciNet  Google Scholar 

  21. J. Rauch, Hyperbolic Partial Differential Equations and Geometric Optics, American Mathematical Society, Providence, RI, 2012.

    Book  Google Scholar 

  22. W. Rindler, Essential Relativity, Springer, Berlin-Heidelberg, 1978.

    MATH  Google Scholar 

  23. G. Rein and A. D. Rendall, Global existence ofclassical solutions to the Vlasov-Poisson system in a three-dimensional, cosmological setting, Arch. Rational Mech. Anal. 126 (1994), 183–201.

    Article  MathSciNet  Google Scholar 

  24. T. Runst and W. Sickel, Sobolev Spaces of Fractional Order, Nemytskij Operators, and Nonlinear Partial Differential Equations, Walter de Gruyter, Berlin, 1996.

    Book  Google Scholar 

  25. J. Speck, Well-posedness for the Euler-Nordstrom system with cosmological constant, J. Hyperbolic Differ. Equ. 6 (2009), 313–358.

    Article  MathSciNet  Google Scholar 

  26. E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, NJ, 1970.

    MATH  Google Scholar 

  27. T. Tao, Nonlinear Dispersive Equations, American Mathematical Society, Providence, RI, 2006.

    Book  Google Scholar 

  28. M. Taylor, Pseudodifferential Operators and Nonlinear PDE, Birkhauser, Boston, MA, 1991.

    Book  Google Scholar 

  29. M. Taylor, Partial Differential Equations. vol III. Nonlinear Equations, Springer, New York, 1997.

    Google Scholar 

  30. R. Temam, Navier-Stokes Equations, North-Holland, Amsterdam, 1979.

    MATH  Google Scholar 

  31. H. Triebel, Spaces of Kudrjavcev type I. Interpolation, embedding, and structure, J. Math. Anal. Appl. 56 (1976), 253–277.

    Article  MathSciNet  Google Scholar 

  32. N. Tzvetkov, Ill-posedness issues for nonlinear dispersive equations, in Lectures on Nonlinear Dispersive Equations, Gakkbōtosho, Tokyo, 2006, pp. 63–103.

    MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Lavi Karp.

Additional information

Dedicated to Lawrence Zalcman

U. B. gratefully acknowledges support from Grant MTM2016-75465 and Grant PID2019-103860GB-I00 by MINECO, Spain and UCM-GR17-920894.

Rights and permissions

Reprints and Permissions

About this article

Check for updates. Verify currency and authenticity via CrossMark

Cite this article

Brauer, U., Karp, L. Continuity of the flow map for symmetric hyperbolic systems and its application to the Euler-Poisson system. JAMA 141, 113–163 (2020). https://doi.org/10.1007/s11854-020-0125-4

Download citation

  • Received:

  • Revised:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s11854-020-0125-4

Navigation